Alert archive / Arizona / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 1997, 2:28 PM MST for Mohave County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1997, 2:28 PM MST (21:28 UTC)
- Expired
- Jul 28, 1997, 3:30 PM MST
- In force
- 62 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 282131 RRA SVRLAS AZC015-282230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 228 PM PDT MON JUL 28 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM PDT/MST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...NORTH CENTRAL MOHAVE COUNTY AT 225 PM MST...LAS VEGAS DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF DOLAN SPRINGS MOVING NORTH-NORTHWEST AT 20-25 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND WILL AFFECT THE AREA BETWEEN TEMPLE BAR AND PEARCE FERRY BETWEEN 315 AND 330 PM MST. THIS EXTENDS AND REPLACES THE WARNING ISSUED EARLIER FOR CENTRAL MOHAVE COUNTY. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:51 AM MST, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 28, 8:51 AM MST, 5 hours 37 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 850 AM PDT MON JUL 28 1997 TSTMS CONTG THIS MRNG MNLY CONCENTRATED IN SRN INYO AND ERN SAN BERNARDINO CNTYS. TSTMS DVLPD AHD OF VORT ROTATING THRU WK TROF ALNG CA CST. 24H CHG SHWS DWPTS UP SIGNIFICANTLY ACRS XTRM SRN NV WITH LESS RISES ACRS RMDR OF RGN. MDLS HAVING TROUBLE RESOLVING THE WK IMPULSES IN FLO BUT OVRALL PTTN TO CHG LTL TDA/TUE. MODIFIED DRA SNDG SHWS INVERTED-V SNDG FOR THREAT OF GUSTY DOWNBURST WNDS. WILL NOT ISSUE FFA AS WV LOOP SHWS MOIST MID/UPR LVLS HAVE SHFTD E INTO AZ AND MOVEMENT OF STORMS 10-20KTS FRM THE SE. WILL BE ISSUING AN UPDT TO CLEAN UP FIRST PD IN ALL ZNS. LASH 432. PIERCE SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:15 PM MST | Flash Flood Warning | VEF | Mohave | 45 min |
| Jul 28, 12:15 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 45 min |
| Jul 28, 12:55 PM MST | Flash Flood Warning | VEF | Mohave | 65 min |
| Jul 28, 12:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
| Jul 28, 1:37 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 53 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.